Anyone experience muscle spasms all over their body? Also feeling faint and shakey almost like a lack of sugar, but eating doesn't help!

Hi - I am an APS and Lupus patient. I have recently started taking Plaquenil (6 months).

I have been experiencing muscle spasms and feeling shakey and faint at times. Wasn't sure if this is a side effect of the new pills? Anyone have the same? I am seeing my consultant next week, but really interested to know peoples experiences?

Many thanks

Jo

9 Replies

oldestnewest
  • Hi there, I am afraid I can't answer re the Plaquenil, I did not get far enough on it to find out, being one of the few who had extreme allergy to it. However weakness and muscle spasms happen to me at times but not as a result of drugs, just my five overlapping conditions, including a slow thyroid which can cause many problems, and often can be undetected for ages due to the insidious nature of it's development over time, (hypo thyroidisim). I notice I feel worse if compromised by any form of virus or infection! I am sure others will answer you who are on the same medication, at some point. All the best. Mary F x

  • Thank you.

  • i get that too x

  • I dont get the muscle spasms all over the body but do get the trembling and feeling faint. Make sure your fluid intake is as it should be so that you are properly hydrated and also put a "little" extra salt in your cooking. I was also told to drink water before I get out of bed in the morning.

    I have also been told that these can be "lupus like" symptoms and you say you have been dx with Lupus as well as APS. Perhaps the Plaquenil might need fine tuning a little so its good you have an appointment with your Consultant next week. Hopefully all these things will get ironed out then.

    Please let us know how you get on. x

  • I just have APS non Lupus. I do get shaken, muscle spasms in legs and feet at night. The shakiness comes out of nowhere long before I was dx. I even break out in a sweat. I do follow that advise and drink water or juice and rest it seems to work.

    Lexi-imgxxx

  • I have muscle spasms and weakness too, and I am not on Plaquenil. I find that I consistently get shaky and weak if I exercise too much or try to do too much. Exercise is important to us but so is knowing our limits. Since my memory is so bad, I keep a journal of my activity and exercise, which has helped me to know how much I can do before I run out of fuel. As for muscle spasms I dont know of anything that helps. But the emotional support that is abundant on this website has helped me to cope.

  • Hi there, I get muscle spasms and cramping quite a bit. It's unpleasant but, for me, it's not a side effect of any medication I am on and is just the result of my health conditions. If you get them in your sleep (as I often do) I find it beneficial to do some simple stretches just before bed and again in the morning.

    mayoclinic.com/health/stret...

    I'm sorry I can't help more.

    Best wishes, Soph

  • I also get muscle spasms and my head shakes (almost like a vibration back and forth). My muscle spasms are primarily in my face to the point of contortion and pain. My eyes also blink uncontrollably and my eyes roll around (dart back and forth) to the point that my eye muscles hurt (even a day or so later). My very first symptom of APS was an entire body shaking episode (almost like an epileptic seizure). I find that if I get very hot (sitting in a car or in the sun) the attacks will start a little while later. I also find that if my INR is in the higher portion of my range, I feel better and don't get as many of these attacks. Hope this helps you.

  • Hi there! I do feel this very symptoms. I was so worried that I have been to a neurologist. Luckly enough he told me I do not have parkinson.However he told me the trembling was due to chorea, which is well known to be an aps symptom. The doctor now is trying to find a medicine that can help me to dimish the shaking. Like you, I also have aps and lupus and I do take plaquenil. Wish you the best of luck with the symptoms. Hope you get better.

You may also like...